Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Insomnia despite taking mirtazapine

(16 Posts)
dangermouseisace Fri 15-Apr-16 11:15:09

I was wondering if anyone else had this. I'm a bit like "what the hell is going on?!" I'm mentally tired but, as Mark E.Smith says TOTALLY WIRED!!!

dangermouseisace Fri 15-Apr-16 18:56:36

tactic for this evening is getting drunk AND taking mirtazipine in the hope of actually getting more than 45 mins/1 hour in sleep in a row!

Surely I can't be the only person who has had this….?

dangermouseisace Fri 15-Apr-16 18:57:41

no kids by the way as being drunk in charge of a child is actually illegal I only have myself to look after

exWifebeginsat40 Fri 15-Apr-16 19:10:03

Ive been on it about 3 weeks and the sedation bit doesn't work any more. I do take quetiapine as well at night but I swapped pregablin for mirtazapine as my anxiety was getting bad again.

to be fair, it has lifted my mood a bit.

exWifebeginsat40 Fri 15-Apr-16 19:12:05

and I don't drink any more - it's sort of pointless to take an antidepressant then pour a depressant on it. getting drunk also causes rebound anxiety and self-medicating can be a slippery slope..

dangermouseisace Fri 15-Apr-16 19:39:25

I don't usually drink very much because of the whole depression/alcohol thing. I'm a (insert sport here) addict so usually only have a couple (like literally 2 at the weekend) drinks a week. I'm meant to be doing a massive amount of exercise on Sunday so this isn't going to be a regular thing. If I do a massive (like abnormally massive) amount of exercise I have been sleeping ok, but the amount in question isn't acceptable more than once a week, even for full on endurance athletes. I'm not an endurance athlete BTW. I'm just a mum.

But I'd heard that alcohol combined with Mirtazipine increases it's soporific effects…short term gains etc…fed up of being completely stressed out about something I can do nothing about.

I am sure though, that the mirtazapine combined with the other antidepressant I take has lifted my mood though (and now I'm spoiling it by putting alcohol in the equation oops)

It is useful to know that I'm not the only one who doesn't feel the sedation bit any more. Do you find that the mirtazapine makes you feel unpleasantly dizzy exwife, or does the quetipine knock you out? The dizziness (like being on a boat) puts me off taking it at all…like if I'm going to be awake, i don't want to be feeling seasick iyswim

Fatrascals Fri 15-Apr-16 19:42:31

You running a marathon on Sunday?

What time of the day do you take your mirtazapine?

Fatrascals Fri 15-Apr-16 19:43:17

When did you start taking it and was it prescribed for insomnia or depression?

nooddsocksforme Fri 15-Apr-16 19:58:24

what dose are you on -lower doses can be sedative but 45mg less so. sometimes it can have an "activating effect"

nooddsocksforme Fri 15-Apr-16 19:58:59

what dose are you on -lower doses can be sedative but 45mg less so. sometimes it can have an "activating effect"

dangermouseisace Fri 15-Apr-16 20:07:37

basically fatrascals I am doing the equivalent of a marathon. Did it last week and had a great night's sleep but you can't do it every night as your body won't take that sort of battering. I take it at 10pm. I was prescribed for depression and the 'edginess' I got with it. I wasn't sleeping on previous meds, and the lower doses didn't seem to make any impact (I was in hospital so being monitored). When I got home I found that the 45mg just knocked me out, which was great as it meant that no matter how bad the day was, at least it 'ended' for a good few hours. But now I feel that things are getting back to how they were, 24/7 crapness without any escape.

dangermouseisace Fri 15-Apr-16 20:09:10

sorry with the depression I wasn't sleeping as well as the 'edginess' during the day

exWifebeginsat40 Fri 15-Apr-16 20:36:20

it makes me very dizzy so I take my meds and straight to bed! 30mg mirtazapine and 400mg quetiapine and I still don't sleep well. I take Venlafaxine as well and I am beginning to feel a bit better. looking back I was increasingly unwell before trying this med change.

dangermouseisace Fri 15-Apr-16 20:50:42

I take venflaxine too. Sounds like the stuff you're on would floor a lot of people exwife!!! Guess I'm not unique in my not sleeping after all. I find the lying in bed room spinning ain't good though...

Jemimapuddleduk Fri 15-Apr-16 20:56:40

Have you tried any other sedating antidepressants? I take dosulepin and have been for a year (various doses 25-100) and the sedating effect still works and even on the low dose. A bit scared to come off it in case I can't sleep again!

dangermouseisace Fri 15-Apr-16 21:50:11

I was on lofepramine which is tricyclic years ago and did really well on that jemima…managed to get off everything for a couple of years but then when they put me back on AD's it was all SSRI's/SNRI etc…had difficulty sleeping for the past 5 years til they put me on mirtazapine…thought it was sorted!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now